Exam Review
- The nurse is educating a client about an inhaled corticosteroid. What statement will the nurse include?A)Take this medication before bedtime to minimize side effects.B)Rinse your mouth after each use.C)Stop taking the medication if you gain 5 or more pounds in 1 week.D)Use this medication on an empty stomach to improve its effectiveness.
- Which drugs are anticholinergic? (Select all that apply)(SATA)A)ZileutonB)AclidiniumC)TiotropiumD)BudesonideE)Theophylline
- Which of the following is a short-acting beta agonist (SABA) commonly used to relieve acute bronchospasm in asthma?A)SalmeterolB)FluticasoneC)AlbuterolD)Montelukast
- When monitoring a patient who is taking intravenous dexamethasone, the nurse will monitor for signs of which condition?A)DehydrationB)HypoglycemiaC)HyponatremiaD)Hypokalemia
Exam Review
- When teaching a patient who will be receiving antihistamines, the nurse will include which instructions? (Select all that apply)(SATA)A)Drink extra fluids if possible.B)Antihistamines may cause restlessness and disturbed sleep.C)Avoid activities that require alertness until you know how this medication affects you.D)Take the medication on an empty stomach to maximize absorption of the drug.E)The medication will begin to work within 30 minutes.F)Antihistamines are generally safe to take with other over-the-counter medications.
- Which of the following is a common side effect of inhaled corticosteroids used in asthma management?A)Increased appetiteB)Oral thrush (candidiasis)C)HypertensionD)Constipation
- The nurse is caring for a client who has been prescribed prednisone. The nurse checks the patient’s medical history knowing that this therapy is contraindicated in which disorder?A)Cerebral edemaB)Peptic ulcer diseaseC)Chronic obstructive pulmonary diseaseD)Tuberculous meningitis
- Which of the following is a first-line drug for the treatment of active tuberculosis?A)Amphotericin BB)IsoniazidC)VancomycinD)Fluconazole
Exam Review
- Which of the following antibiotics is associated with a risk of tendon rupture?A)AmoxicillinB)ClarithromycinC)CiprofloxacinD)Doxycycline
- Which antifungal drug is used to treat systemic fungal infections and can cause nephrotoxicity?A)GriseofulvinB)FluconazoleC)Amphotericin BD)Terbinafine
- During a routine checkup, a patient states that she is unable to take the prescribed antihistamine because of one of its most common adverse effects. The nurse suspects that which adverse effect has been bothering this patient?A)DrowsinessB)ConstipationC)Abdominal crampsD)Decreased libido
- A gardener needs a decongestant because of sinus problems and asks the nurse whether he should take an oral form or a nasal spray. Which of these is a benefit of orally administered decongestants?A)A more potent effectB)Immediate onsetC)Shorter durationD)Lack of rebound congestion
Exam Review
- The nurse will instruct patients about a possible systemic effect that may occur with the use of inhaled albuterol. Which systemic effect may occur?A)DrowsinessB)BradycardiaC)HeartburnD)Palpitations
- A patient is concerned about the body changes that have resulted from long-term prednisone therapy for the treatment of asthma. Which expected effect of this drug therapy would cause a change in the patient’s appearance?A)Moon faceB)Weight lossC)Pale skin colorD)Hair loss
- A patient is in an urgent care center with an acute asthma attack. The nurse expects that which medication will be prescribed for initial treatment?A)FluticasoneB)IpratropiumC)AlbuterolD)Salmeterol
- The prescriber has changed the patient’s medication regimen to include montelukast to treat asthma. The nurse will emphasize which point about this medication?A)When the asthma symptoms improve, the dosage schedule can be tapered and eventually discontinued.B)The proper technique for inhalation must be followed.C)The patient needs to always keep it close by to treat acute asthma attacks.D)It needs to be taken every day on a continuous schedule, even if symptoms improve.
Exam Review
- After receiving a nebulizer treatment with albuterol, the patient states she is feeling slightly jittery and wonders if she is having a bad reaction. What is the nurse’s best response?A)We will hold the treatment for 24 hours.B)This is an expected side effect. Let me take your pulse.C)I will notify the physician about this adverse effect.D)The next scheduled nebulizer treatment will be skipped.
- When educating a client who was recently prescribed inhaled corticosteroids, the nurse will discuss which potential adverse effects?A)Anxiety and palpitationsB)Fatigue and depressionC)Headache and rapid heart rateD)Oral candidiasis and dry mouth
- Which of the following antibiotics is known to cause photosensitivity?A)PenicillinB)CephalosporinC)TetracyclineD)Vancomycin
- A nurse is preparing to administer enoxaparin to a patient for deep vein thrombosis (DVT) prophylaxis. The nurse is using a prefilled syringe with enoxaparin. Which action by the nurse indicates a need for further teaching?A)The nurse massages the area after administration to ensure absorption.B)The nurse administers the medication at a 90-degree angle.C)The nurse injects the medication at least 2 inches from the umbilicus.D)The nurse rotates the site of the injection each administration.